Azithromycin (Zithromax) Oral Antibiotic reviews
Read or post reviews on thousands of acne products & treatments.
250 mg or 500 mg Azithromycin.
Dibasic calcium phosphate anhydrous, pregelatinized starch, sodium croscarmellose, magnesium stearate, sodium lauryl sulfate, hypromellose, lactose, titanium dioxide, triacetin and D&C Red #30 aluminum lake.
Items marked with red have tested a 3 or above (out of 5) in comedogenic (pore-clogging) testing.
Items marked with orange can be irritating and over-drying, especially to acne-prone skin.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Where to buy
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I'm a 20 year old female also using Yaz bcp, tretinoin (0.1%), and topical clindamyacin. When I had my mirena IUD removed and started the yaz I got the most severe horrific acne I had ever experienced. My acne went from mild/moderate (bounced between the two dependent on my sleep and stress level) to very severe. My face was bright red and it felt like I went from patches of acne to covering every single pore on my face. My doctor put me on 40mgs prednisone and doxycycline. Very minimal change. After about 3 weeks of minimal change she put me on 250mgs of azithromyacin 3x weekly and we've slowly been dropping the prednisone. Within the 1st week, my acne cleared about 30-40%, 2nd week cleared 50-60%, 3rd week 60-70% (started getting patches of smooth clear skin again!!!), and by the 4th week I'm at a solid 80% clear. Obviously not where I want to permanently be, BUT SO SO SO MUCH BETTER. If doxy and mino don't work how you hope, try azithromyacin!
I've had completely clear skin for most of my adult life until I was prescribed this for a mild ear infection. Not only did it not cure or even help my ear, it turned my face into a mine field. My cheeks are peeling and a new white head pops up every few hours. All I need are a set of braces and I'm a pubescent teenager again.
I would not recommend this to anyone for anything.
I was prescribed this antibiotic to help get rid of a cold. Before I started taking the pills, I had some small bumps on my face and a few bigger pimples. After the 4th day my skin completely cleared up and I didn't know why. I attributed results to the fact that I had not worn makeup while I was sick. Two days after my last dose, I got two nasty pimples one on each of my cheeks. I was still on my no makeup streak. That's when it dawned on me, that it had been the antibiotics that had cleared my face. It really worked wonders for me. I have been struggling with acne sice I hit puberty. I'm honestly considering asking my doctor to write me a prescription to treat my acne.
I used to have a few number of pauples and at times an occasional pustules when I decided to go for this drug.But what it did was more harm than good.I saw no improvements at all.My skin literally went haywire.I started getting big pustules all over my cheeks and forehead and quite a few number of cysts as well.And those bastard cysts didn't forget to scar my face.
So what I ask you people is to not go for this one.Antibiotics can also harm your skin as they kill good bacteria as well.If you still choose antibiotics,pick something from the tetracycline family. Azithromycin was never meant to treat acne.
I have taken minocycline for 2 years, occasionally switching to another one but I always end up back on minocycline. My skin is very good on minocycline but my doctor decided to have me try this one to see if it would get it even better.
My acne is so bad right now it's ridiculous. It's like I'm not even taking a pill for it. My doctor told me few weeks ago when I asked to switch back to wait for a couple more weeks to see if it improves. It's only gotten worse. This is the worst my skin has ever been.
If a doctor prescribes it agai. I wil ask for a different antibiotic.
I have had pneumonia and was put on this along with some allergy medicine. I was using this and only found out today it helps with acne. Which I had a little on my back that is clearing up. But note that I have been using baking soda on my self as well, to 'wash' off the soap. Then using coconut oil (just a little) to get rid of the dryness that results from the baking soda the last few days (3) as well. TBH the medicine may not of had any affect on me. As far as it helping my pneumonia I believe I am getting over it. But for it helping acne, it may or may not of been the case for me. But it may have helped. If any one of you really want to clear up your acne drink tons of water, eat healthy and exercise.
I tried everything to be able to keep taking this antibiotic (my last attempt after tetracycline, doxycycline, and a bad allergic reaction to minocycline). About five days in, after dutifully eating and drinking with the pill and trying different dietary combinations (to avoid upset), I had major intestinal cramping. Worst pain of my life. It's a common side effect.